MAUDE Adverse Event Report: ALERE SAN DIEGO, INC. HCG ONE STEP PREGNANCY TEST DEVICE (URINE)(40T/KIT)

ALERE SAN DIEGO, INC. HCG ONE STEP PREGNANCY TEST DEVICE (URINE)(40T/KIT)
Model Number FHC-102
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Customer stated kit is not available for investigation.Investigation conclusion: retained devices from the reported lot number were tested with hcg-negative clinical urine samples.The results were read at 3 and 4 minutes and all devices yielded the expected negative results.No false positive results were observed during in-house testing.The case details were reviewed along with the complaint history for the reported issue and no indications of a systemic issue were identified.Manufacturing batch record review did not uncover any relevant non-conformance's and found that the lot met quality control specifications.Review of the risk management report for this product found that the reported issue is within the risk profile for this device; no new hazard has been identified.A root cause could not be determined from the available information as the reported issue was not replicated during testing of retention product.However, case details indicate that the number of drops of sample and read time for the false positive test are unknown.Proper technique is important to ensure accurate results.Per the package insert, hold the pipette vertically and transfer 3 full drops of urine (approx.100 l) to the specimen well of the test cassette, and then start the timer.Read the result at 3-4 minutes.Do not interpret results after the appropriate read time.This test provides a presumptive diagnosis for pregnancy.A confirmed pregnancy diagnosis should only be made by a physician after all clinical and laboratory findings have been evaluated.
 
Event or Problem Description
(b)(6) 2021: patient presented to the facility complaining of nausea and vomiting.Per clinic workflow, ma will collect urine for urine dipstick and urine hcg on females that are of child bearing age.A patient urine specimen was tested on the hcg one step pregnancy test device kit and a false positive result was obtained.Two other tests from the same box had provided a negative result for the patient and a third test was used from a second box, which also provided a negative result.The same sample was used for all four tests.A confirmatory blood hcg was performed which provided a negative result.Exact result and methodology not provided.Patient was instructed to stay well hydrated to avoid dehydration.The customer reported that based on evaluation, no other treatment was required; supportive care only.Later that day, an outside provider diagnosed the patient with a ruptured ovarian cyst.The patient is presently stable.This device is not intended to diagnose whether a patient has an ovarian cyst.The clinician's care is based on a full evaluation and not as a result of the hcg test.The rupturing of the cyst is not related to the false positive hcg results.

Brand Name
HCG ONE STEP PREGNANCY TEST DEVICE (URINE)(40T/KIT)
Common Device Name
PREGNANCY TEST
Manufacturer (Section D)
ALERE SAN DIEGO, INC.
9975 summers ridge road
san diego CA 92121
MDR Report Key12200408
Report Number2027969-2021-00068
Device Sequence Number19763867
Product Code JHI
UDI-Device Identifier10815845020109
UDI-Public(01)10815845020109(17)221031(10)HCG0112048
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K993317
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/20/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2022
Device Model NumberFHC-102
Device Lot NumberHCG0112048
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/29/2021
Initial Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1